Barr Laboratories, Inc. Issues Voluntary Nationwide Recall of Dextroamphetamine/Amphetamine 20mg Tablets, Lot Number 311756
[Issued August 13, 2009] Barr Laboratories, Inc. is initiating a voluntary recall of Dextroamphetamine Saccharate, Amphetamine Aspartate, Dextroamphetamine Sulfate and Amphetamine Sulfate (Mixed Salts of a Single Entity Amphetamine Product) 20mg Tablets, 100 count bottles, lot number 311756. The product identified is being recalled because the affected lot may contain some tablets exceeding weight requirements which may lead to super-potent tablets.
Potentially clinically significant adverse reactions to a supratherapeutic dose could include cardiovascular, neurologic, psychiatric and gastrointestinal reactions such as: palpitations, tachycardia, hypertension, headache, tremor, tic, dyskinesia, dizziness, blurred vision, sweating, insomnia, agitation, euphoria, mania, anxiety, restlessness, nausea, diarrhea, constipation, dry mouth, and decreased appetite.
This product can be uniquely identified as an oval peach colored tablet, debossed with b/973 on one side and 2/0 on the other side. Barr distributed the affected lot between 06/11/09 and 06/16/09. Only lot 311756 is affected by this recall.
Customers who have this lot in their possession are instructed to cease using the product and return it to their pharmacy/distributor. Wholesalers and retailers should cease distribution and examine their inventory immediately.
Consumers with questions may contact 888-742-5578 from 8:00am - 8:00pm EDT Monday-Friday.
Barr Laboratories has not received any adverse events for this product lot.
The FDA has been apprised of this action.
Any adverse reactions experienced with the use of this product should also be reported to the FDA's MedWatch Program by phone at 1-800-FDA-1088; by fax at 1-800-FDA-0178; by mail at MedWatch, HF-410, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at http://www.fda.gov/Safety/MedWatch/default.htm.
Testosterone Gel FDA requires warnings and label changes on testosterone gel packaging
FDA reports on secondary exposure to testosterone gel in children
Anti-psychotic Drugs New study about anti-psychotic drugs and sudden cardiac death risks
Patients taking anti-psychotic drugs at risk for sudden cardiac death
2009 Health Advisories FDA report on risks of suicidal behavior and certain asthma drugs
FDA studies link between several asthma drugs and suicidal behavior